Cymbalta

Discussion in 'Fibromyalgia Main Forum' started by PVLady, Dec 7, 2006.

  1. PVLady

    PVLady New Member

    I am wondering if anyone here takes Cymbalta and your reactions. I have a new prescription and am afraid to take it.

    If you are taking it, has it helped? Also, what side effects have you noticed?

    Thanks
  2. pamlamb

    pamlamb New Member

    hi pvlady I've been on cymbalta about 6wks now, no real side effects noted. I think a little of my anxiety has lightened up. My body is just as sore, but its for my depression. I'd say the verdict is still out but I don't believe there has been any problems. I go online and read up on something if I'm nervous about any of them. Oh, one thing has changed, I am up till dawn, (its 3:42 am now)
    even with my usual nighttime meds that make me sleepy. I do need to check on that. Good luck with your decision. Pam
  3. ktpar

    ktpar New Member

    I have been on Cymbalta since March '06. The side effects I had was weight gain. But I would rather be a little chubby then be bedriddes. Please use the search engine to real about others who have taken Cymbalta. You might have a different side effect. I am on 60mg and I think I read a previous post where someone was taken 100mg or something. It might take a few weeks to get the total effect of this drug. It is worth a try if other meds have failed. KP
  4. IndianPrincess

    IndianPrincess New Member

    Has helped my mood but has not helped with the bouts of crashing fatigue, muscle weakness or pain in neck, shoulders but I have disc problems in both neck and back which can cause fibro to flare.

    Has helped others so try it. We each react differently!

    Cindy
  5. Hope4Sofia

    Hope4Sofia New Member

    Hi PVLady,

    I take it at 60mg/day, started at 30. Anyway, it helps tremendously with my anxiety which has become unbearable.

    My doc did say that for pain relief the dose needs to be over 80mg according to the studies so keep that in mind if you're taking it for pain.

    Side effects:

    Gave me crazy dreams at first so I switched to taking it in the AM.

    Made me very tired also but that improved in about 3-4 weeks.

    The one that really bothered me was the constant need to yawn!

    I've put on about 10 pounds.

    OH! And it gave me hot flashes.

    Sounds like a lot but most of it wore off in 3-4 weeks (except the wt - ugh!). All of it was worth it to get rid of the terrible anxiety I was having.

    Hope this is helpful,

    Sofia
  6. fivesue

    fivesue New Member

    Tead Joeb 7th's thread on the next page...

    1st dose of Cymbalta and feel like I'm dying...or something like that.

    People responded with their experiences with this medication, and rather than repeat what I wrote and others, I thought I'd point out this thread to you.

    Acutally, if you go to the top and write in Cymbalta, I'll bet you'll get all kinds of info on this med.

    Hope these thoughts will be of some help as you make your decision.

    Sue
  7. joeb7th

    joeb7th New Member

    Maybe it was just my system but my first dose was so bad .

    I took it at about 5 or 6 pm and wasn't feeling to well 2 to 3 hours later and went to bed.

    Things just got worse all night. Couldn't sleep one second all night. Agitated. prickly chills, intestinal tract so sore, tossed and turned all night, bad gas all night. Got up next moring feeling so tired and still intestinally sore and real sick and nauseated. Was sick all day next day. I mean so sick I thought I would faint. Better 3rd day.

    Just can't take this.
  8. shell

    shell New Member

    I had a horrible reaction to cymbalta. I took it at 10 am. By about 4 PM my eyes were horribly dialated. I was sick to my stomach, but not horribly so. Then about 11 PM I was agitated and felt strange. I slept about 2 hours, woke up and had a sort of hallucination/ dreaming while awake kind of experience. Fast images flashed and music played in my head. I could not stop it and I was miserable and did not sleep the rest of the night. The next day my eyes still hurt and were still dialated until about 4 or 5 PM. I think everyone is so different. I had taken lexapro and welbutrin and didn't have any bad side effects until one month into it. And they definitely didn't compare to this.
  9. yjswan

    yjswan New Member

    I have been on Cymbalta for about 4 months now. Initially, I had some nausea, but that passed after about a week. I take it at bedtime and it helps me sleep. It has helped my depression and brightened my mood. In terms of my FM pain, I honestly don't believe it has helped much. I'm on a low dose, 20 mg. My doctor would like to increase, but I will refuse as I really don't see a reason.

    Curious if you decided to try it and how it has turned out for you.

    Take care.